Alert archive / Nebraska / River Flood Warnings in 2011
River Flood Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Feb 4, 2011, 3:10 PM CST for Buffalo County, Kearney County, Nebraska. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2011, 3:10 PM CST (21:10 UTC)
- Expired
- Feb 10, 2011, 10:19 AM CST
- In force
- 6 days
- Issued by
- NWS Hastings, NE
- Flood severity
- Minor
Counties Buffalo County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Kearney (KEAN1). The gauge peaked at 5.86 ft at Feb 11, 2011, 10:00 AM CST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06770200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
825 WGUS43 KGID 042110 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 310 PM CST FRI FEB 4 2011 ...THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-050910- /O.NEW.KGID.FL.W.0004.110204T2110Z-110207T1600Z/ /KEAN1.1.ER.110204T1823Z.000000T0000Z.110206T2200Z.NO/ 310 PM CST FRI FEB 4 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS...NEBRASKA HAS ISSUED A * FLOOD WARNING FOR THE PLATTE RIVER NEAR KEARNEY. * UNTIL MONDAY MORNING..... * AT 2:15 PM FRIDAY THE STAGE WAS 6.4 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A HALF FOOT ARE LIKELY. * AT 6.0 FEET MINOR FLOODING OF RURAL LOWLANDS OCCUR. AT 6.8 FEET...HOMES SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING. $$
15 follow-up statements
108 WGUS83 KGID 050408 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1008 PM CST FRI FEB 4 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-051608- /O.CON.KGID.FL.W.0004.000000T0000Z-110207T1600Z/ /KEAN1.1.ER.110204T1823Z.000000T0000Z.110206T2200Z.NO/ 1008 PM CST FRI FEB 4 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 9:15 PM FRIDAY THE STAGE WAS 6.3 FEET. * FLOOD STAGE IS 6.0 FEET. * WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A HALF FOOT ARE LIKELY. * AT 6.0 FEET MINOR FLOODING OF RURAL LOWLANDS OCCUR. AT 6.8 FEET...HOMES SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING. $$
864 WGUS83 KGID 050414 CCA FLSGID FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1008 PM CST FRI FEB 4 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-051608- /O.COR.KGID.FL.W.0004.000000T0000Z-110207T1600Z/ /KEAN1.1.ER.110204T1823Z.000000T0000Z.110206T2200Z.NO/ 1008 PM CST FRI FEB 4 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 9:15 PM FRIDAY THE STAGE WAS 6.3 FEET. * FLOOD STAGE IS 6.0 FEET. * WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A HALF FOOT ARE LIKELY. * AT 6.0 FEET MINOR FLOODING OF RURAL LOWLANDS OCCUR. AT 6.8 FEET...HOMES SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING. $$
199 WGUS83 KGID 051447 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 847 AM CST SAT FEB 5 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-060247- /O.EXT.KGID.FL.W.0004.000000T0000Z-000000T0000Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/ 847 AM CST SAT FEB 5 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 8:15 AM SATURDAY THE STAGE WAS 6.7 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A HALF FOOT ARE LIKELY. * AT 6.0 FEET MINOR FLOODING OR RURAL LOWLANDS OCCUR. AT 6.8 FEET...HOMES SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING. $$
118 WGUS83 KGID 060127 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 727 PM CST SAT FEB 5 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-061327- /O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/ 727 PM CST SAT FEB 5 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 6:15 PM SATURDAY THE STAGE WAS 6.3 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A HALF FOOT ARE LIKELY. * AT 6.0 FEET MINOR FLOODING OF RURAL LOWLANDS OCCUR. AT 6.8 FEET...HOMES SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING. $$
310 WGUS83 KGID 061107 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 507 AM CST SUN FEB 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-062307- /O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/ 507 AM CST SUN FEB 6 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 4:15 AM SUNDAY THE STAGE WAS 6.3 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A HALF FOOT ARE LIKELY. * AT 6.0 FEET MINOR FLOODING OF RURAL LOWLANDS OCCUR. AT 6.8 FEET...HOMES SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING. $$
396 WGUS83 KGID 061454 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 854 AM CST SUN FEB 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-070254- /O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/ 854 AM CST SUN FEB 6 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 8:15 AM SUNDAY THE STAGE WAS 6.3 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND ALTHOUGH THE RIVER IS EXPECTED TO REMAIN NEAR 6.3 FEET...FLUCTUATIONS OF A HALF FOOT WILL REMAIN POSSIBLE. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. AT 6.8 FEET...HOMES SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING. $$
430 WGUS83 KGID 070248 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 848 PM CST SUN FEB 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-071448- /O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/ 848 PM CST SUN FEB 6 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 8:15 PM SUNDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A HALF FOOT ARE LIKELY...ALTHOUGH THE RIVER IS EXPECTED TO REMAIN NEAR 6.2 FEET. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. AT 6.8 FEET...HOMES SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING. $$
663 WGUS83 KGID 071429 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 829 AM CST MON FEB 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-080229- /O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/ 829 AM CST MON FEB 7 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 7:15 AM MONDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A HALF FOOT ARE LIKELY...ALTHOUGH THE RIVER IS EXPECTED TO REMAIN NEAR 6.2 FEET FOR THE FORESEEABLE FUTURE. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
029 WGUS83 KGID 080223 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 823 PM CST MON FEB 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-081423- /O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/ 823 PM CST MON FEB 7 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 7:15 PM MONDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A HALF FOOT ARE LIKELY...ALTHOUGH THE RIVER IS EXPECTED TO REMAIN NEAR 6.2 FEET FOR THE FORESEEABLE FUTURE. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
063 WGUS83 KGID 081421 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 821 AM CST TUE FEB 8 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-090221- /O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/ 821 AM CST TUE FEB 8 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 7:15 AM TUESDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A HALF FOOT ARE POSSIBLE...ALTHOUGH THE RIVER IS EXPECTED TO REMAIN NEAR 6.2 FEET FOR THE FORESEEABLE FUTURE. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
559 WGUS83 KGID 090219 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 819 PM CST TUE FEB 8 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-091419- /O.EXT.KGID.FL.W.0004.000000T0000Z-110213T1800Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.110213T0000Z.NR/ 819 PM CST TUE FEB 8 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 7:15 PM TUESDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * ICE JAMS CONTINUE TO IMPACT THE WATER LEVELS ON THE RIVER AND FLUCTUATIONS OF A HALF FOOT ARE POSSIBLE. HOWEVER THE RIVER IS EXPECTED TO REMAIN AT 6.2 FEET FOR THE FORESEEABLE FUTURE. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
764 WGUS83 KGID 090533 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1133 PM CST TUE FEB 8 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-091733- /O.CON.KGID.FL.W.0004.000000T0000Z-110213T1800Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.110213T0000Z.NR/ 1133 PM CST TUE FEB 8 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 11:15 PM TUESDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * ICE JAMS CONTINUE TO IMPACT THE WATER LEVELS ON THE RIVER AND FLUCTUATIONS OF A HALF FOOT ARE POSSIBLE. HOWEVER THE RIVER IS EXPECTED TO REMAIN AT 6.2 FEET FOR THE FORESEEABLE FUTURE. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
572 WGUS83 KGID 091657 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1057 AM CST WED FEB 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-100457- /O.EXT.KGID.FL.W.0004.000000T0000Z-110214T1200Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.110213T1800Z.NR/ 1057 AM CST WED FEB 9 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 10:15 AM WEDNESDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * ICE JAMS CONTINUE TO IMPACT THE WATER LEVELS ON THE RIVER AND FLUCTUATIONS OF A HALF FOOT ARE POSSIBLE. THE RIVER IS EXPECTED TO GENERALLY REMAIN AROUND 6.2 FEET FOR THE FORESEEABLE FUTURE. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
447 WGUS83 KGID 100418 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1018 PM CST WED FEB 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-101618- /O.CON.KGID.FL.W.0004.000000T0000Z-110214T1200Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.110213T1800Z.NR/ 1018 PM CST WED FEB 9 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 9:15 PM WEDNESDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * ICE JAMS CONTINUE TO IMPACT THE WATER LEVELS ON THE RIVER AND FLUCTUATIONS OF A HALF FOOT ARE POSSIBLE. HOWEVER THE RIVER IS EXPECTED TO GENERALLY REMAIN AROUND 6.2 FEET FOR THE FORESEEABLE FUTURE. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
274 WGUS83 KGID 101619 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1019 AM CST THU FEB 10 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-101649- /O.CAN.KGID.FL.W.0004.000000T0000Z-110214T1200Z/ /KEAN1.3.ER.110204T1823Z.110205T1130Z.110210T0848Z.NR/ 1019 AM CST THU FEB 10 2011 THE FLOOD WARNING IS CANCELLED FOR THE PLATTE RIVER NEAR KEARNEY. * AT 9:15 AM THURSDAY THE STAGE WAS 5.7 FEET. * FLOOD STAGE IS 6.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * FORECAST...ICE JAMS CONTINUE TO IMPACT THE WATER LEVELS ON THE RIVER AND FLUCTUATIONS OF A HALF FOOT ARE POSSIBLE. HOWEVER THE RIVER IS EXPECTED TO GENERALLY REMAIN BETWEEN 5.2 AND 6.0 FEET FOR THE FORESEEABLE FUTURE. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Feb 4, 11:54 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 4, 11:54 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1154 AM CST FRI FEB 4 2011 .UPDATE...MIDDAY SURFACE ANALYSIS INDICATES A TROUGH PUSHING EASTWARD ACROSS WESTERN NEBRASKA AND NORTHWESTERN KANSAS AND AS OF 17Z...WAS LOCATED FROM JUST WEST OF KONL...TO NEAR KBBW AND KMCK. THE LOW LEVEL WIND FIELD BEHIND THE TROUGH HAVE BEEN INCREASING THIS MORNING FROM THE NORTHWEST AND EXPECT THIS IS A TREND WHICH WILL OVERTAKE OUR CWA BY LATE THIS AFTERNOON AND INTO TONIGHT. OVERALL THE FORECAST FOR TODAY REMAINS IN GREAT SHAPE. SURFACE TEMPERATURES HAVE CLIMBED VERY RAPIDLY THIS MORNING...ESPECIALLY ACROSS OUR WEST...BUT THIS IS TO BE EXPECTED WITH THE DOWN SLOPE LOW LEVEL WIND FIELD AND MODEST LOW LEVEL WAA ALSO INFILTRATING OUR WEST. LATEST SNOW DEPTH MAPS DERIVED FROM OBSERVER REPORTS INDICATE MORE THAN AN INCH OF SNOW STILL EXISTS GENERALLY EAST OF HIGHWAY 183. GIVEN THIS...EXPECT TEMPERATURES SHOULD STEADY OUT THIS AFTERNOON ACROSS MUCH OF CWA...THUS REALIZING AFTERNOON HIGH TEMPERATURES IN THE MID TO UPPER 30S. FARTHER WEST HOWEVER...WHERE SNOW PACK IS DWINDLING...AFTERNOON TEMPERATURES DO HAVE THE POTENTIAL TO CLIMB INTO THE LOWER AND MID 40S. WENT AHEAD AND INCREASED TEMPERATURES A BIT ACROSS OUR WEST AS A RESULT. ALSO TWEAKED SKY COVER AND DEW POINTS TO BETTER REFLECT CURRENT TRENDS. && .PREV DISCUSSION... /ISSUED 1121 AM CST FRI FEB 4 2011/ AVIATION...18Z KGRI TAF. MULTIPLE LOW-CONFIDENCE ISSUES ASSOCIATED WITH THE CURRENT TAF FORECAST PERIOD. IN THE NEAR TERM...MID LEVEL MOISTURE FLOWING IN FROM THE PACIFIC WILL PRESENT A MID LEVEL DECK NEAR 8000FT AGL LATE THIS AFTERNOON INTO THIS EVENING. SOME SHORT TERM GUIDANCE SUGGESTS LOW LEVEL MOISTURE ADVECTION MAY RESULT IN FOG DEVELOPMENT NEAR KGRI AFTER 00Z TONIGHT. PATCHY FOG CERTAINLY SEEM POSSIBLE AT THE TERMINAL TONIGHT...HOWEVER CONFIDENCE REGARDING SIGNIFICANT VISIBILITY RESTRICTIONS REMAINS LOW AND WILL LEAVE OUT OF THE TAF FOR THE TIME BEING. SHORT TERM MODEL GUIDANCE ALSO SUGGESTS LOW LEVEL TURBULENT MIXING MAY INCREASE ENOUGH FOR LIGHT FREEZING DRIZZLE DEVELOPMENT AFTER 06Z...BUT AT THIS TIME IT APPEARS SUFFICIENT LOW LEVEL TURBULENT MIXING...AND RESULTANT LIGHT FREEZING DRIZZLE...SHOULD REMAIN WEST OF KGRI AND WILL LEAVE ANY MENTION OF -FZDZ OUT OF THE TAF AS A RESULT. PRECIPITATION CHANCES INCREASE SOMEWHAT AFTER 12Z SATURDAY AS A MID LEVEL SHORT WAVE APPROACHES FROM THE NORTHWEST...AND THE LOW AND MIDDLE TROPOSPHERIC COLUMN CONTINUES TO SATURATE. QPF FIELDS FROM VARIOUS MODELS ALSO SUGGEST BETWEEN A TRACE AND A FEW HUNDREDTHS OF AN INCH WILL BE POSSIBLE IN THE AREA. UNFORTUNATELY...PROXIMITY SOUNDINGS FROM KGRI SUGGEST AN ELEVATED WARM LAYER WILL BE SUFFICIENT ENOUGH FOR FREEZING RAIN SHOULD PRECIPITATION OCCUR 12Z-18Z SATURDAY. THAT BEING SAID...THERE ARE CONCERNS THE LIFT AHEAD OF AN APPROACHING MID LEVEL SHORT WAVE MAY WAIT UNTIL THE AFTERNOON HOURS BEFORE INFILTRATING THE AREA...AND IT WILL BE HARD TO PRODUCE MUCH PRECIPITATION THROUGH THE MORNING HOURS IF BROAD-SCALE ASCENT IS NOT REALIZED. GIVEN THIS UNCERTAINTY AS TO WHETHER OR NOT PRECIPITATION WILL ACTUALLY DEVELOP...WILL LEAVE ANY MENTION OF -FZRA OUT OF THE TAF FOR NOW...BUT SOMETHING FOR FUTURE SHIFTS TO MONITOR NONETHELESS. CONFIDENCE IS INCREASING THAT CEILINGS WILL LOWER THROUGH THE OVERNIGHT HOURS TONIGHT...LIKELY ACHIEVING MVFR LEVELS BY 11Z. SURFACE WINDS WILL REMAIN FROM THE WEST/NORTHWEST AT 6-10KTS THROUGH THE CURRENT TAF PERIOD. PREV DISCUSSION... /ISSUED 326 AM CST FRI FEB 4 2011/ DISCUSSION...THE MAIN CHALLENGE THROUGH THE FORECAST PERIOD IS TIMING OF SHORTWAVES IN A PROGRESSIVE NORTHWEST FLOW PATTERN. FOR TODAY A CLOSED UPPER LOW PRESSURE SYSTEM WILL TRANSLATE EAST ACROSS THE SOUTHERN PLAINS STATES WHILE WEAK SHORTWAVE RIDGING WILL SLIDE SOUTH ACROSS NEB INTO KANSAS. H85 TEMPS IN THE THERMAL RIDGE AXIS AVERAGE 2 TO 3C AND ALTHOUGH MIXING WON/T BE TO THIS LEVEL...TEMPS WILL STILL BE RATHER MILD AND ABOVE FREEZING THIS AFTN. CAVEAT TO AN EVEN WARMER DAY WILL BE AN INCREASE IN CLOUD COVER THIS AFTN/TONIGHT. A WEAK COLD FRONT WILL SLIP SOUTHEAST THRU OUR CWA LATE THIS AFTN/TONIGHT ASSOCIATED WITH A SHORTWAVE/CLIPPER MOVING THRU THE MIDWEST REGION. LLVL MOISTURE INCREASES THIS EVENING AND UNCERTAINTY REMAINS ON WHETHER SOME LIGHT PCPN WILL DEVELOP OR NOT IN WEAK LIFT/MIXING WITH THE MOISTURE IN PLACE. FORECAST SOUNDINGS BECOME FAIRLY SATURATED BETWEEN 06Z AND 12Z TONIGHT...WITH EVIDENCE OF A WARM LAYER BETWEEN H85 AND H9...WITH THE GFS SUGGESTING MORE OF A DRY LAYER NEAR H85 THAN THE NAM. TOP DOWN METHOD INDICATES POTENTIAL FOR SOME FREEZING RAIN/SLEET POTENTIAL AND THIS IS SUPPORTED BY BUFKIT AND COB TOOL. IF COLUMN DOES FAVOR MORE IN THE WAY OF SATURATION...WOULD SEE MORE IN THE WAY OF LIGHT SNOW POTENTIAL. CHANCES FOR PCPN TONIGHT DO NOT LOOK TOO PROMISING...WITH POPS REMAINING LOW...HOWEVER DO NOT WANT TO SOUND TOO SCARY WITH THE FORECAST EITHER WITH FREEZING RAIN. HAVE OPTED FOR FREEZING DRIZZLE WHICH COULD BE MORE OF SPRINKLES IF THE DRY LAYER DOESN/T PAN OUT ALONG...AND ALSO KEPT A MENTION OF LIGHT SNOW. HEADING INTO SATURDAY...ANOTHER MID LEVEL WAVE SLIPS SOUTH FROM THE DAKOTAS AND TRANSLATES SE ALONG THE MISSOURI RIVER DURING THE DAY/NIGHT. THE GFS IS FASTER WITH THIS SYSTEM AND CLOSES THE WAVE OFF AT H7 IN NE NEB 00Z SUNDAY WHEREAS THE NAM IS SLOWER TO CLOSE OFF THE SYSTEM IN EASTERN SOUTH DAKOTA 03Z TO 06Z SUNDAY. THE TIMING OF THIS SYSTEM ASLO AFFECTS HOW FAST THE COLD FRONT MOVES IN SATURDAY AFTN/EVENING. ATTM FEEL A COMPROMISE IS THE WAY TO GO AND USED A BLEND OVERALL. HAVE MAINTAINED SOME LOW POPS FOR R/S AS FRONT MOVES THRU DURING DAY WITH PCPN CHANGING TO ALL SNOW SATURDAY NIGHT IN THE DEEPENING COLD AIR. HAVE KEPT POPS IN OUR NORTH SATURDAY NIGHT GIVEN THE TRACK OF THE MID LEVEL SYSTEM. NORTHWEST WINDS INCREASE TO BREEZY/WINDY CATEGORY SATURDAY IN TIGHTENING PRESSURE GRADIENT BEHIND THE FRONT. COLD AIR CONTINUES TO FUNNEL SOUTH ONTO THE PLAINS IN A DEEPENING TROUGH ON SUNDAY. CHCS FOR LIGHT SNOW CONTINUE AS ENERGY CONTINUES TO DIG ONTO THE PLAINS AIDED BY A 130KT JET NOSING ALONG THE ROCKIES. SNOW FOR THE WEEKEND DOES NOT LOOK SIGNIFICANT AT THIS TIME. NORTHWEST WINDS REMAIN STRONG/GUSTY ON SUNDAY WHILE H85 TEMPS DROP TO -6 TO -8C. ARCTIC AIR CONTINUES TO PUSH SOUTH INTO OUR REGION MONDAY/TUESDAY AND EXTENDED MODELS ARE IN DECENT AGREEMENT WITH A TROUGH DIGGING ALONG THE ROCKIES WITH A WAVE EMERGING FROM THE CENTRAL ROCKIES MONDAY NIGHT TUESDAY. WITH DECENT AGREEMENT AMONG MODELS HAVE INSERTED POPS FOR MONDAY NIGHT AND EXPANDED OUR POPS ON TUESDAY. HAVE KEPT POPS LOW FOR NOW...BUT THIS WILL BE A SYSTEM TO KEEP AN EYE ON. ARRIVAL OF ARCTIC AIR FAVORS COLDER TEMPS NEXT WEEK AS WELL. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE/AVIATION...BRYANT
Hazardous weather outlook, Feb 4, 4:08 AM CST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 408 AM CST FRI FEB 4 2011 NEZ039>041-046>049-060>064-072>077-082>087-051200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 408 AM CST FRI FEB 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR LIGHT FREEZING DRIZZLE OR LIGHT SNOW TONIGHT. NO SIGNIFICANT ICE ACCUMULATION IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ARCTIC AIR WILL INVADE THE CENTRAL PLAINS NEXT WEEK. SUB ZERO WIND CHILL READINGS ARE FORECAST MUCH OF NEXT WEEK...WITH THE COLDEST VALUES DURING THE OVERNIGHT TIME FRAMES. ANOTHER WINTER STORM SYSTEM IS TARGETING OUR REGION MONDAY NIGHT AND TUESDAY...WITH ACCUMULATING SNOWFALL POSSIBLE. STAY TUNED TO THE LATEST FORECASTS REGARDING THE TRACK OF THIS NEXT SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 408 AM CST FRI FEB 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ARCTIC AIR WILL INVADE THE CENTRAL PLAINS NEXT WEEK. SUB ZERO WIND CHILL READINGS ARE FORECAST MUCH OF NEXT WEEK...WITH THE COLDEST VALUES DURING THE OVERNIGHT TIME FRAMES. ANOTHER WINTER STORM SYSTEM IS TARGETING OUR REGION MONDAY NIGHT AND TUESDAY...WITH ACCUMULATING SNOWFALL POSSIBLE. STAY TUNED TO THE LATEST FORECASTS REGARDING THE TRACK OF THIS NEXT SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
River Flood Warnings in Nebraska, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.